Alert archive / South Carolina / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 10, NWS Wilmington, NC

February 19, 1999Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Feb 19, 1999, 3:59 PM EST for Williamsburg County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 1999, 3:59 PM EST (20:59 UTC)
Expired
Feb 19, 1999, 4:30 PM EST
In force
31 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 1999-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 1999-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 192059 RRA
SVRILM
SCC089-192130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
359 PM EST FRI FEB 19 1999

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA

* UNTIL 430 PM EST

* AT 355 PM EST... REPORTED A SEVERE THUNDERSTORM WITH
  LARGE HAIL LOCATED 8 MILES SOUTHEAST OF KINGSTREE.

* THIS STORM W:ILL BE...
  NEAR NESMITH BY 415 PM
  NEAR RHEMS BY 420 PM
  NEAR ANDREWS BY 420 PM


IF SEVERE WEATHER IS OBSERVED...CONTACT YOUR LOCAL LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL
WEATHER SERVICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:03 PM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 19, 2:03 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
203 PM EST FRI FEB 19 1999

SFC MAP SHOWS LOW OVER SC/GA BORDER WITH SECONDARY DEVELOPMENT OFF
THE SC COAST. 3-HR PRES FALLS SUGGEST THE LOW NOW ENTERING SC MAY
TRACK MORE NE AS AXIS OF GREATEST PRES FALLS AT 18Z EXTENDED ACROSS
THE ILM CWA. ADDITIONAL SHRA ACTIVITY HAS BEGUN TO DEVELOP OFF THE
SC COAST AND IS MOVING N. PRIMARY CONCERN IS WITH THE POSSIBILITY OF
LARGE HAIL WITH 500 MB TEMPS OF -20 TO -25 CELSIUS AND LOW WBZS.
FROM THE 12Z FFC SOUNDING WBZS WERE ONLY 5200 FT. GIVEN THE
EXPECTED PROGRESSION OF THE SYSTEM EXPECT PRECIP TO COME TO AN END
BEFORE MIDNIGHT. THE LOW WILL TRACK NE OFF THE COAST AS HI PRES
RIDGES SOUTH ACROSS THE CENTRAL US. WITH SIGNIFICANT MOISTURE
LINGERING BELOW 700 MB EXPECT PARTLY TO MOSTLY CLOUDY SKIES THRU
SUN AS SHEARED VORTICITY SWINGS AROUND BASE OF LONGWAVE TROF.

LLVL CAA WILL BEGIN AFTER 00Z TONIGHT AND CONTINUE THRU SUN. 1000-500
MB THICKNESSES DROP SUBSTANTIALLY AS 5280M LINE SINKS INTO ILM CWA BY
12Z SUN. WOULD LIKE TO CONTINUE WITH ONGOING TEMP FCST FOR TONIGHT
WITH MID/UPR 30S. PSBL MIX WITH SNOW DOUBTFUL AS PRECIP WILL LIKELY
END WELL BEFORE TEMPS BOTTOM OUT. HIGHS SAT WILL SHOULD STAY BELOW 55
WITH UPR 40S OK FOR INLAND NC. ALTHOUGH CAA STILL ONGOING SAT NIGHT
EXPECT CLOUDS TO KEEP TEMPS FROM GOING COLDER THAN TONIGHT. LIKE FAN
NUMBERS BETTER FOR SUN IN GOING COLDER THAN HIGHS SAT.

CWF...WILL GO AHEAD WITH SCA AS SEAS NEARING 6FT AT 41004. WINDS
TO SHIFT TO NNW TONIGHT AS SFC LOW TRACKS NE AND HI PRES RIDGES IN TO
THE W. OFFSHORE FLOW WILL CONTINUE THRU SUN WITH WINDS APPROACHING
25KT THRU PD.

.ILM...SCA SURF CITY NC TO SOUTH SANTEE RIVER SC...

ILM BE 038/053 037/051 033 501
FLO BE 037/054 036/052 030 401

MORGAN

In the hours before

Local storm report, Feb 19, 2:54 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
254 PM EST FRI FEB 19 1999

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION@....

0249 PM    MURRELLS INLET            SC   .75 INCH HAIL
02/19/99   GEORGETOWN

0250 PM    GARDEN CITY               SC   .75 INCH HAIL
02/19/99   HORRY
Local storm report, Feb 19, 2:54 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
254 PM EST FRI FEB 19 1999

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION@....

0249 PM    MURRELLS INLET            SC   .75 INCH HAIL
02/19/99   GEORGETOWN

0250 PM    GARDEN CITY               SC   .75 INCH HAIL
02/19/99   HORRY
Local storm report, Feb 19, 3:06 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
306 PM EST FRI FEB 19 1999

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0209 PM    BROWNS FERRY              SC   .5 INCH HAIL
02/19/99   GEORGETOWN

0251 PM    MURRELLS INLET            SC   1 INCH HAIL
02/19/99   GEORGETOWN
Local storm report, Feb 19, 3:20 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
320 PM EST FRI FEB 19 1999

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 PM    BOLTON                    NC   .75 INCH HAIL
02/19/99   COLUMBUS                       DIME SIZED HAIL REPORTED
                                          IN BOLTON PER WEATHER
                                          OBSERVER
Local storm report, Feb 19, 3:49 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
349 PM EST FRI FEB 19 1999

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0327 PM    GREELEYVILLE              SC   .75 INCH HAIL
02/19/99   WILLIAMSBURG                   DIME SIZED HAIL REPORTED
                                          IN GREELEYVILLE PER
                                          WEATHER SPOTTER
Local storm report, Feb 19, 3:59 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
359 PM EST FRI FEB 19 1999

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 PM    SOCASTEE                  SC   .88 INCH HAIL
02/19/99   HORRY                          NICKEL SIZED HAIL REPORTED
                                          IN SOCASTEE AND SURFSIDE
                                          BEACH PER EMERGENCY
                                          MANAGEMENT

0335 PM    SALTERS                   SC   .75 INCH HAIL
02/19/99   WILLIAMSBURG                   DIME SIZED HAIL REPORTED
                                          IN SALTERS AND MILLWOOD
                                          PER COUNTY EMERGENCY
                                          MANAGEMENT

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 12:52 PM ESTSevere Thunderstorm WarningILMWilliamsburg43 min
Feb 19, 1:39 PM ESTSevere Thunderstorm WarningILMGeorgetown, Williamsburg46 min
Feb 19, 2:18 PM ESTSevere Thunderstorm WarningILMGeorgetown, Horry47 min
Feb 19, 3:07 PM ESTSevere Thunderstorm WarningILMHorry33 min
Feb 19, 3:12 PM ESTSevere Thunderstorm WarningILMWilliamsburg48 min
Feb 19, 4:05 PM ESTSevere Thunderstorm WarningILMGeorgetown45 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.